MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; TORQUE LIMITING HANDLE

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; TORQUE LIMITING HANDLE
Catalog Number 39-CH-0008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an l4-l5 posterior lumbar fusion was performed on (b)(6) 2023, utilizing the reform pedicle screw system.In the final step, the doctor retrieved the standard torque handle (39-ch-0008) with a standard shaft (39-rd-0060).The initial left and right side screws were (39-sb-6540 & 6545) were solidly placed in all four (4) pedicles.Four (4) modular polyaxial tulip assemblies (64-mt-0403) were then attached.A 40mm rod (63-lt-5040) was placed in the tulip.Set screws (39-ls-0100) were then placed down the l4 tulip until force was initiated that would result in the force limit on the torque limiting handle to release.Upon making the final forced turn, the shaft of the driver sheared off in the set screw.The doctor was able to retrieve the broken metal.The handle/driver combo was then exchanged from a back-up tray and all four (4) set screw functioned correctly.There was no delay to the procedure resulting from the reported malfunction.
 
Additional Manufacturer Narrative
H3 other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2024-00005.
 
Additional Manufacturer Narrative
H3 device evaluation - evaluation of the returned 39-ch-0008 / offset ratcheting torque handle lot 11485gb021 found the torque release to be within the 106 in/lbs +/- 10% design specifications.A review of the ratcheting handle other than the prior review by quality identifying that it was within specification did not yield any new findings.The ratcheting handle's ability to attach, ratchet in both directions and remain fixed when in that setting all support proper function of that device.Review of device history records found twenty-two (22) pieces of lot 11485gb (serialized 1 thru 22) released for distribution on 2/19/2016 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2024-00005-1 i 00006-1).
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
TORQUE LIMITING HANDLE
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18563362
Report Number3005739886-2024-00006
Device Sequence Number15483070
Product Code LXH
UDI-Device Identifier00840019928212
UDI-Public00840019928212
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-CH-0008
Device Lot Number11485GB021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown